Alert archive / North Carolina / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Newport/Morehead City, NC

May 1, 2020

NWS Newport/Morehead City, NC issued this small craft advisory at May 1, 2020, 8:11 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 1, 2020, 8:11 AM EDT (12:11 UTC)
Expired
May 2, 2020, 5:55 AM EDT
In force
22 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

540 
WHUS72 KMHX 011211
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
811 AM EDT Fri May 1 2020

AMZ156-158-020015-
/O.EXP.KMHX.SC.Y.0048.000000T0000Z-200501T1200Z/
/O.NEW.KMHX.SC.Y.0049.200501T1211Z-200502T1200Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
811 AM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WHAT...Seas 5 to 8 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-020015-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-200502T1500Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
811 AM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WHAT...Seas 5 to 8 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 11 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-020015-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-200502T1700Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
811 AM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 10 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 1 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
597 
WHUS72 KMHX 011833
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
233 PM EDT Fri May 1 2020

AMZ150-020900-
/O.EXT.KMHX.SC.Y.0048.000000T0000Z-200502T1300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
233 PM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT SATURDAY...

* WHAT...Seas 5 to 8 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 9 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-020900-
/O.EXT.KMHX.SC.Y.0049.000000T0000Z-200502T1000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
233 PM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 5 to 8 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-020900-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-200502T1700Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
233 PM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 6 to 9 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 1 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
146 
WHUS72 KMHX 012218
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
618 PM EDT Fri May 1 2020

AMZ150-021030-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-200502T1300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
618 PM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt and seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 9 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-021000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-200502T1000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
618 PM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-021030-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-200502T1700Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
618 PM EDT Fri May 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 5 to 8 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 1 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
931 
WHUS72 KMHX 020800
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
400 AM EDT Sat May 2 2020

AMZ152-154-021500-
/O.EXT.KMHX.SC.Y.0048.000000T0000Z-200502T1500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
400 AM EDT Sat May 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 knots with seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-021300-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-200502T1300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
400 AM EDT Sat May 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 knots with seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-021000-
/O.CON.KMHX.SC.Y.0049.000000T0000Z-200502T1000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
400 AM EDT Sat May 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 20 knots with seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

11
077 
WHUS72 KMHX 020955
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
555 AM EDT Sat May 2 2020

AMZ152-154-021100-
/O.CAN.KMHX.SC.Y.0048.000000T0000Z-200502T1500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
555 AM EDT Sat May 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ150-021100-
/O.CAN.KMHX.SC.Y.0048.000000T0000Z-200502T1300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
555 AM EDT Sat May 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ156-158-021100-
/O.CAN.KMHX.SC.Y.0049.000000T0000Z-200502T1000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
555 AM EDT Sat May 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 1, 7:07 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 1, 7:07 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
707 AM EDT Fri May 1 2020

.SYNOPSIS...
A cold front will push further offshore this morning. High pressure
builds over the area Friday and slides offshore late in the weekend.
Another front will cross the area early Monday, then become stationary
offshore as low pressure forms near the coast.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 650 AM Friday...Precipitation has moved off the Northern
Outer Banks at daybreak with no rainfall on radar early this
morning. A lull in the precipitation can be expected this
morning, but additional showers will develop as the day wears
on as upper level low rotates across the region. Steep lapse
rates will result in scattered to occasional broken cumulus
clouds and scattered showers. Will have low chance PoPs moving
from northwest to southeast during the day. Any QPF totals
should be fairly light however. Periods of both clouds and
sunshine, and the scattered showers will lead to uniform high
temperatures today in the mid to upper 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 355 AM Friday...High pressure will build east from the
Ohio/Tennessee valley region and settle over the western
Carolinas tonight. This will be the start of what should be a
nice weekend to kick off May. Lows tonight area-wide will be in
the upper 40s to lower 50s, just a bit below normal for this
time of year.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 245 AM Fri...A warming trends expected through the weekend and
into early next week. Then, a cold front will push through the
region Monday with more unsettled weather through mid-week.

Saturday through Sunday night...High pressure will dominate the
region with sunny skies and warming temperatures. The center of the
high will gradually move off the SE states coast Sunday, while a low
pressure system tracking east of Ontario, Canada with a cold front
extending down to the Southern Plains. Clouds will start to increase
late in the day Sunday as this cold front approaches the area.
Overall, expect temperatures to reach into the upper 60s to 70s
Saturday, while on Sunday temperatures will be a several degrees
warmer, therefore expect highs in the in the 80s inland and low/mid
70s along the Outer Banks. Overnight lows in the 50s to 60s.

Monday through Wednesday...Unsettled weather for most of the week
with multiple waves to move through the region. The aforementioned
cold front is forecasted to push through Monday, but the latest
models are having the boundary to move through a few hours earlier,
and its trending drier as the boundary moves eastward. So at this
time, started to reduce PoPs down to slight chances over the
southern half of the forecast area and a low-end chance for the
northern half. Once, the cold front moves through, it will either
remain over the southern counties or just south of the area, while
high pressure builds in from the NW. Afterward, a series of lows
will track along the boundary Tuesday into Wednesday-- leading to
more rain showers and tapering off late Wednesday. Thursday and
beyond, models are showing dry weather as high pressure builds
in.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Short Term /through 12Z Saturday/...
As of 7 AM Friday...Areas of MVFR ceilings currently reported at
KEWN and KISO with VFR ceilings at KPGV and KOAJ early this
morning. With upper-level low rotating across the region today,
scattered to broken cumulus in the 5000-6000 foot range are
expected today. Any ceilings should lift tonight and with a
light NW breeze and a 5-8 degree temperature/dewpoint spread, no
fog is anticipated tonight.

Long Term /Saturday through Tuesday/...
As of 245 AM Fri...VFR conditions is expect through the weekend
as high pressure dominates the region. TAF sites may see a
brief sub- VFR conditions Monday as a cold front pushing through
with isolated showers, then stalling within the area and
bringing a series of lows along the boundary.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 7 AM Friday...Winds at daybreak are mostly WSW/W at 10-15
with a few gusts to around 20 knots near Diamond Buoy and Cape
Lookout, seas remain elevated at 7-9 feet. Latest guidance
shows an increase in winds this afternoon with 15-20 knot winds
and a few higher gusts. Latest local SWAN model and NBM wave
guidance shows that seas will remain elevated throughout today
before subsiding on Saturday. Seas should slowly drop off to
5-8 feet for later this afternoon into tonight.

Long Term /Saturday through Tuesday/...
As of 330 AM Thurs...Westerly winds through the weekend at
10-20 knots. Winds increase back Sunday evening into Monday, SW
15-25 knots ahead of the approaching cold front. Seas will
remain elevated through Friday with seas 4-7 ft, then subsiding
further 2-4 ft over the weekend. Seas start building back Sunday
night into Monday at 4-6 ft, then subsiding Monday afternoon.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ195-196-
     199-203>205.
MARINE...Small Craft Advisory until 1 PM EDT Saturday for AMZ152-154.
     Small Craft Advisory until 8 AM EDT this morning for AMZ156-
     158.
     Small Craft Advisory until 11 AM EDT Saturday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...BM
AVIATION...CTC/BM
MARINE...CTC/BM
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, May 1, 4:38 AM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
438 AM EDT Fri May 1 2020

NCZ029-044>047-079>081-090>092-094-193-194-198-020845-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
438 AM EDT Fri May 1 2020

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-205-020845-
Northern Outer Banks-Hatteras Island-
438 AM EDT Fri May 1 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-020845-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
438 AM EDT Fri May 1 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:15 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow24 hr

Nearby

Small Craft Advisories in North Carolina, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.